Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Brownsville, TX

June 17, 2007Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 17, 2007, 5:44 AM CDT for Zapata County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 5:44 AM CDT (10:44 UTC)
Expired
Jun 17, 2007, 6:30 AM CDT
In force
46 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 186 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 171045
SVRBRO
TXC505-171130-
/O.NEW.KBRO.SV.W.0039.070617T1044Z-070617T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
544 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 630 AM CDT

* AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF ESCOBA...OR ABOUT 12 MILES NORTHEAST OF ZAPATA...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2730 9945 2690 9939 2693 9902 2725 9895

$$

65
2 follow-up statements
000 
WWUS54 KBRO 171115
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 AM CDT SUN JUN 17 2007

TXC505-171130-
/O.CON.KBRO.SV.W.0039.000000T0000Z-070617T1130Z/
ZAPATA TX-
610 AM CDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHERN ZAPATA COUNTY...

AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF 
PENNIES AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS MOVING 
GRADUALLY SOUTHEAST AT 15 MPH.

THE STORM WILL ENTER SAN YGNACIO BY 620 AM AND WILL OTHERWISE AFFECT 
PRIMARILY RURAL SECTIONS OF NORTHERN ZAPATA COUNTY UNTIL 630 PM. 
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2730 9945 2690 9939 2693 9902 2725 9895

$$
000 
WWUS54 KBRO 171116 CCA
SVSBRO

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 AM CDT SUN JUN 17 2007

TXC505-171130-
/O.COR.KBRO.SV.W.0039.000000T0000Z-070617T1130Z/
ZAPATA TX-
614 AM CDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHERN ZAPATA COUNTY...

AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF 
PENNIES AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS MOVING 
GRADUALLY SOUTHEAST AT 15 MPH.

THE STORM WILL ENTER SAN YGNACIO BY 620 AM AND WILL OTHERWISE AFFECT 
PRIMARILY RURAL SECTIONS OF NORTHERN ZAPATA COUNTY UNTIL 630 PM. 
HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2730 9945 2690 9939 2693 9902 2725 9895

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:57 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 17, 2:57 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CDT SUN JUN 17 2007

.DISCUSSION...CONVECTION IS ONGOING JUST NORTH OF THE CWA AND SHOWS
VERY SLIGHT SOUTHWARD MOVEMENT.  WILL MAINTAIN CHANCE POPS THIS
MORNING FOR THE NORTHERN COUNTIES WITH VERY LOW POPS ELSEWHERE.
SHOWER ACTIVITY IS EXPECTED TO BE SLIM THE NEXT FEW DAYS AS MOISTURE
REMAINS RELATIVELY LOW.  HAVE INCLUDE SLIGHT CHANCE POPS FOR
TONIGHT...HOWEVER...AS A WEAK VORT MAX AFFECTS THE REGION.  LEFTOVER
MOISTURE FROM A DISSIPATING TROPICAL WAVE NOW OVER THE EASTERN GULF
IS EXPECTED TO REACH DEEP SOUTH TEXAS ON TUESDAY.  THIS IS EXPECTED
TO SET THE STAGE FOR SEABREEZE SHOWERS BEGINNING ON TUESDAY AND
LASTING FOR SEVERAL DAYS.  AS THE ATMOSPHERE BEGINS DRYING OUT
TOWARD NEXT WEEKEND...POPS WILL DIMINISH SLIGHTLY.  OTHERWISE...HOT
AND HUMID WEATHER IS EXPECTED TO CONTINUE THROUGH THE FORECAST
PERIOD.
&&

.MARINE...AT 1 AM BUOY020 REPORTED SOUTHEAST WINDS AT 16 TO 18 KNOTS
AND SEAS AT 3.6 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE SYSTEM
MOVING ACROSS CENTRAL TEXAS WILL CAUSE MODERATE WINDS AND SEAS THE
BEGINNING OF THE WEEK.  CONDITIONS OVER THE COASTAL WATERS OF DEEP
SOUTH TEXAS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT
FEW DAYS.  MOISTURE WILL INCREASE THROUGH THE END OF THE WEEK
CAUSING SCATTERED SHOWERS OR THUNDERSTORMS.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT SOUTHEASTERLY WINDS AND PARTLY
CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS EARLY THIS
MORNING. THE WINDS WILL INCREASE TO MODERATE AND GUSTY DURING THE
AFTERNOON AND EARLY EVENING TODAY. VFR CONDITIONS WITH CLEAR
TO PARTLY CLOUDY SKIES WILL PREVAIL OVER THE REGIONAL AIRPORTS
DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  92  80  93  82 /  10  10   0  10
BROWNSVILLE          94  79  95  80 /  10  10   0   0
HARLINGEN            95  77  96  79 /  10  10   0   0
MCALLEN              99  78  99  79 /  10  10   0   0
RIO GRANDE CITY     100  80 102  80 /  10  10   0   0
SOUTH PADRE ISLAND   89  81  88  82 /  10  10   0  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS.........68/KL
MARINE/AVIATION/MESO...65/GF

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jun 16, 9:30 AM CDT, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT SAT JUN 16 2007

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE LOCAL BEACHES
THROUGH THE MIDDLE OF THE WEEK. ISOLATED SHOWERS AND THUNDERSTORMS
MAY DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS DURING THE
SECOND HALF OF THE COMING WEEK...CAUSING TEMPORARY PONDING OF WATER
ON ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:17 PM CDTSevere Thunderstorm WarningBROJim Hogg26 min
Jun 17, 4:57 AM CDTSevere Thunderstorm WarningBROZapata48 min
Jun 17, 6:32 AM CDTSevere Thunderstorm WarningBROZapata43 min
Jun 17, 7:15 AM CDTSevere Thunderstorm WarningBROZapata45 min
Jun 17, 8:16 AM CDTSevere Thunderstorm WarningBROStarr, Zapata44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.